| Model Number |
6531 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The fibrotic and diffusely diseased target lesion was located in the moderately tortuous and mildly calcified proximal to distal left anterior descending (lad) artery.The physician cannulated a guide catheter at the left main ostium and crossed the lesion with a guidewire.A 12mm x 3.00mm nc quantum apex balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There were numerous kinks to the hypotube of the device.There was contrast and blood in the inflation lumen and the balloon.There was blood in the guidewire lumen and the balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.At 17mm from the tip of the device there was a pinhole in the balloon.The device failed to inflate to rbp.Product analysis confirmed the reported burst, as there was a pinhole in the balloon.
Event or Problem Description